Journal of the Mathematical Society of Japan

Orbit closures for representations of Dynkin quivers are regular in codimension two

Grzegorz ZWARA

Full-text: Open access


We develop reductions for classifications of singularities of orbit closures in module varieties. Then we show that the orbit closures for representations of Dynkin quivers are regular in codimension two.

Article information

J. Math. Soc. Japan Volume 57, Number 3 (2005), 859-880.

First available in Project Euclid: 14 September 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14L30: Group actions on varieties or schemes (quotients) [See also 13A50, 14L24, 14M17]
Secondary: 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx] 16G10: Representations of Artinian rings 16G20: Representations of quivers and partially ordered sets

module varieties orbit closures types of singularities


ZWARA, Grzegorz. Orbit closures for representations of Dynkin quivers are regular in codimension two. J. Math. Soc. Japan 57 (2005), no. 3, 859--880. doi:10.2969/jmsj/1158241938.

Export citation


  • M. Auslander, I. Reiten and S. Smal\o, Representation Theory of Artin Algebras, Cambridge Studies in Advanced Mathematics, 36 (1995).
  • J. Bender and K. Bongartz, Minimal singularities in orbit closures of matrix pencils, Linear Algebra Appl., 365 (2003), 13–24.
  • G. Bobiński and G. Zwara, Schubert varieties and representations of Dynkin quivers, Colloq. Math., 94 (2002), 285–309.
  • K. Bongartz, A geometric version of the Morita equivalence, J. Algebra, 139 (1991), 159–171.
  • K. Bongartz, Minimal singularities for representations of Dynkin quivers, Comment. Math. Helv., 63 (1994), 575–611.
  • K. Bongartz, On degenerations and extensions of finite dimensional modules, Advances Math., 121 (1996), 245–287.
  • P. Gabriel, Unzerlegbare Darstellungen I, Manuscr. Math., 6 (1972), 71–103.
  • P. Gabriel, Finite representation type is open, In: Representations of Algebras, Springer Lecture Notes in Math., 488 (1975), 132–155.
  • A. Grothendieck and J. A. Dieudonné, Éléments de géométrie algébrique IV, Inst. Hautes Études Sci. Publ. Math., 32 (1967).
  • W. Hesselink, Singularities in the nilpotent scheme of a classical group, Trans. Amer. Math. Soc., 222 (1976), 1–32.
  • C. M. Ringel, Tame algebras and integral quadratic forms, Springer Lecture Notes in Math., 1099 (1984).
  • A. Skowroński and G. Zwara, Derived equivalences of selfinjective algebras preserve singularities, Manuscr. Math., 112 (2003), 221–230.
  • G. Zwara, A degeneration-like order for modules, Arch. Math., 71 (1998), 437–444.
  • G. Zwara, Degenerations of finite dimensional modules are given by extensions, Compositio Math., 121 (2000), 205–218.
  • G. Zwara, Smooth morphisms of module schemes, Proc. London Math. Soc., 84 (2002), 539–558.
  • G. Zwara, Unibranch orbit closures in module varieties, Ann. Sci. École Norm. Sup., 35 (2002), 877–895.
  • G. Zwara, Regularity in codimension one of orbit closures in module varieties, J. Algebra, 283 (2005), 821–848.